Alert archive / North Carolina / River Flood Warnings in 2015
River Flood Warning 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at May 12, 2015, 5:10 AM EDT for Jones County, North Carolina. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 12, 2015, 5:10 AM EDT (09:10 UTC)
- Expired
- May 15, 2015, 11:51 AM EDT
- In force
- 3 days
- Issued by
- NWS Newport/Morehead City, NC
- Flood severity
- Minor
County Jones County, NC
The radar
The Morehead City radar (KMHX), 52 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trent River West of Trenton (TNTN7). The gauge peaked at 15.80 ft at May 13, 2015, 5:00 PM EDT.
- Action stage
- 13.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02092500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
841 WGUS42 KMHX 120910 FLWMHX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC 510 AM EDT TUE MAY 12 2015 ...The National Weather Service in Newport has issued a Flood Warning for the following rivers in North Carolina... Trent River At Trenton affecting Jones County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded areas. Most flood deaths occur in automobiles when people try to drive through flooded areas. Caution is urged when walking near riverbanks. Flood waters will weaken the banks making them dangerous. A followup product will be issued by the National Weather Service a little later. && NCC103-130910- /O.NEW.KMHX.FL.W.0013.150512T0910Z-000000T0000Z/ /TNTN7.1.ER.150512T0903Z.150512T1100Z.000000T0000Z.NO/ 510 AM EDT TUE MAY 12 2015 The National Weather Service in Newport has issued a * Flood Warning for The Trent River At Trenton. * until further notice...Or until the warning is cancelled. * At 4 AM Tuesday the stage was 13.8 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by early this morning and continue to rise to near 15.0 feet today. Additional rises are possible thereafter. * Impact...At 14.0 feet...Minor flooding along the river from the gage downstream to near Trenton. && $$
3 follow-up statements
312
WGUS82 KMHX 122111
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
511 PM EDT TUE MAY 12 2015
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-132111-
/O.CON.KMHX.FL.W.0013.000000T0000Z-000000T0000Z/
/TNTN7.1.ER.150512T1005Z.150512T2045Z.000000T0000Z.NO/
511 PM EDT TUE MAY 12 2015
The Flood Warning continues for
The Trent River At Trenton.
* until further notice...Or until the warning is cancelled.
* At 4 PM Tuesday the stage was 15.0 feet.
* Minor flooding is occurring and N/A flooding is forecast.
* Flood stage is 14.0 feet.
* Impact...At 14.0 feet...Minor flooding along the river from the gage
downstream to near Trenton.
&&
LAT...LON 3510 7744 3509 7737 3505 7741 3505 7746
3506 7748 3509 7748
$$892
WGUS82 KMHX 141259
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
859 AM EDT THU MAY 14 2015
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-151259-
/O.CON.KMHX.FL.W.0013.000000T0000Z-000000T0000Z/
/TNTN7.1.ER.150512T1005Z.150513T2100Z.000000T0000Z.NO/
859 AM EDT THU MAY 14 2015
The Flood Warning continues for
The Trent River At Trenton.
* until further notice...Or until the warning is cancelled.
* At 8 AM Thursday the stage was 15.5 feet.
* Minor flooding is occurring and will continue. The river crested last evening and
will likely slowly fall the next few days.
* Flood stage is 14.0 feet.
* Impact...At 14.0 feet...Minor flooding along the river from the gage
downstream to near Trenton.
&&
LAT...LON 3510 7744 3509 7737 3505 7741 3505 7746
3506 7748 3509 7748
$$907
WGUS82 KMHX 151551
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1151 AM EDT FRI MAY 15 2015
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-151621-
/O.CAN.KMHX.FL.W.0013.000000T0000Z-150515T1551Z/
/TNTN7.1.ER.150512T1005Z.150513T2100Z.150515T1522Z.NO/
1151 AM EDT FRI MAY 15 2015
The Flood Warning is cancelled for
The Trent River At Trenton.
* At 11 AM Friday the stage was 13.98 feet and dropping.
* Flood stage is 14.0 feet.
* Impact...At 14.0 feet...Minor flooding along the river from the gage
downstream to near Trenton.
&&
LAT...LON 3510 7744 3509 7737 3505 7741 3505 7746
3506 7748 3509 7748
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at May 12, 2:59 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 12, 2:59 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
259 AM EDT TUE MAY 12 2015
.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE NORTHWEST TUESDAY NIGHT AND
MOVES OFFSHORE WEDNESDAY. HIGH PRESSURE WILL THEN BUILD IN FROM
THE NORTH THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 225 AM TUESDAY...CONVECTION ALONG THE NC/VA BORDER CONTINUES
TO DISSIPATE AS IT PROGRESSES EAST EARLY THIS MORNING. SATELLITE
IMAGERY INDICATES CLOUD WARMING ALONG THE NC/VA BORDER WITH
MID/HIGH CLOUDS DISSIPATING ACROSS SOUTHERN PORTIONS OF THE CWA,
ALLOWING A WEAK SURFACE-BASED INVERSION TO DEVELOP. MOISTURE
REMAINS HIGH NEAR THE SURFACE WITH 05Z LAPS AND 06Z FORECAST
SOUNDINGS PICKING UP ON THIS MOISTURE. SOME LOW STRATUS MAY
PREVAIL ACROSS EASTERN NC THROUGH THE OVERNIGHT HOURS BUT IN
GENERAL DO NOT EXPECT FOG TO BECOME AN ISSUE TO DUE EXCELLENT LOW
LEVEL MIXING FROM MODEST SOUTHWESTERLY PRESSURE GRADIENT. TEMPS
EARLY THIS MORNING WILL REMAIN MILD WITH LOWS IN THE LOW TO MID
70S, THOUGH A FEW UPPER 60S WILL BE POSSIBLE FOR INLAND COUNTIES
ALONG THE COASTAL PLAINS.
LATEST WV IMAGERY INDICATES AN UPPER TROUGH OVER THE GREAT LAKES
REGION WITH A BROAD UPPER RIDGE CENTERED OVER FLORIDA. THE
REMNANTS OF TROPICAL STORM ANA CONTINUE TO MOVE EAST-NORTHEAST OFF
THE DELMARVA PENINSULA INTO THE NORTHWESTERN ATLANTIC OCEAN. THE
UPPER TROUGH OVER THE GREAT LAKES WILL MOVE EAST AND DEAMPLIFY AS
IT MOVES INTO SOUTHEASTERN CANADA TODAY. MOIST SOUTHWESTERLY FLOW
WILL PERSIST TODAY AS A WEAK COLD FRONT APPROACHES FROM THE WEST
LATE IN THE DAY, WITH FORECAST SOUNDINGS INDICATING PWATS
1.50-1.60 INCHES, NEAR THE 75TH PERCENTILE FOR MAY. INSTABILITY
CONTINUES TO BE IMPRESSIVE THIS AFTERNOON WITH FORECAST SOUNDINGS
AND SREF PLUMES SUGGESTING MUCAPE VALUES AROUND 3000 J/KG WITH
WEAK CIN/CAPPING INVERSION MIXING OUT BY 18Z. SHEAR CONTINUES TO
BE A LIMITING FACTOR WITH ONLY 25 KNOTS OF SURFACE-3KM SHEAR AND
MOSTLY UNIDIRECTIONAL SOUTHWESTERLY FLOW ACROSS EASTERN NC. A
TRIGGER TO FOCUS STORM INITIATION WILL ALSO BE LACKING BUT EXPECT
STORMS TO DEVELOP BY EARLY AFTERNOON ACROSS INLAND LOCATIONS WITH
MULTICELLULAR MODE TO DOMINANT THE AFTERNOON CONVECTION. COULD
ALSO SEE SOME SHOWER/STORM DEVELOPMENT ALONG THE SEA-BREEZE.
MAINTAINED CHANCE OF SHOWERS/THUNDERSTORMS INLAND TO SLIGHT CHANCE
ALONG THE COAST. MOISTURE/INSTABILITY FAVOR A MARGINAL HAIL AND
DAMAGING WIND GUST THREAT ACROSS THE AREA. TEMPERATURES WILL WARM
INTO THE LOW 90S INLAND TO UPPER 70S/LOWER 80S ALONG THE
COAST/OBX.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AS OF 230 AM TUESDAY...CONVECTION MAY LAST INTO THE EVENING HOURS
BUT SHOULD DISSIPATE WITH LOSS OF DAYTIME HEATING/STABILIZATION OF
THE ATMOSPHERE. A WEAK COLD FRONT WILL MOVE THROUGH EASTERN NC
OVERNIGHT AND HAVE MAINTAINED CHANCE POPS WITH THE FRONTAL
PASSAGE. THE FRONT SHOULD MOVE OFF THE COAST BETWEEN 06-12Z WITH
STRONG HIGH PRESSURE BUILDING SOUTH OVER THE REGION LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. CONTINUED MENTION OF THUNDER
THROUGH 06Z BUT THREAT OF STORMS DIMINISHES GREATLY AFTER SUNSET
SO COULD SEE MOSTLY SHOWERS WITH THE FRONTAL PASSAGE. WARM/MUGGY
CONDITIONS WILL PREVAIL EARLY TONIGHT THEN TEMPS WILL FALL INTO
THE LOW/MID 60S ONCE THE FRONT TRAVERSES THE AREA AFTER MIDNIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 255 AM TUESDAY...AN UPPER RIDGE WILL BUILD OVER THE
SOUTHEAST STATES THURSDAY AND REMAIN THROUGH EARLY NEXT WEEK.
ASSOCIATED SURFACE HIGH WILL BUILD OVER THE AREA WEDNESDAY AND
THURSDAY THEN MOVE OFFSHORE FRIDAY WHILE CONTINUING TO INFLUENCE
THE WEATHER THROUGH EARLY NEXT WEEK. AS THE HIGH BUILDS OVER THE
AREA THURSDAY AND FRIDAY COOLER AIR WILL MOVE INTO THE AREA IN
THE NORTHERLY FLOW WITH SLIGHTLY BELOW NORMAL TEMPERATURES
EXPECTED, OTHERWISE TEMPERATURES WILL RUN AT OR SLIGHTLY ABOVE
NORMAL WITH GENERALLY IN THE LOWER 80S.
DRY WEATHER IS EXPECTED THROUGH FRIDAY THEN CHANCES FOR
PRECIPITATION WILL INCREASE SOMETIME OVER THE WEEKEND WITH THE
UNSETTLED WEATHER CONTINUING INTO NEXT WEEK. THE MODELS ARE
FORECASTING THE SYNOPTIC COLD FRONT(S) TO REMAIN WEST AND NORTH OF
THE REGION WITH INCREASINGLY MOIST SOUTHERLY FLOW PREVAILING
ACROSS EASTERN NC FRIDAY INTO EARLY NEXT WEEK. WEAK/LOW AMPLITUDE
SHORTWAVES ARE FORECAST TO ROTATE AROUND THE UPPER RIDGE DURING
THIS PERIOD WHICH WILL TEND TO HELP INITIATE PRECIPITATION ACROSS
NC. THERE ARE STILL CONSIDERABLE DIFFERENCES IN THE MODEL AND
LACK OF RUN TO RUN CONSISTENCY THUS FORECAST CONFIDENCE IS BELOW
NORMAL FOR THIS PERIOD. WILL CONTINUE TO CARRY LOW CHANCE POPS
SATURDAY THROUGH MONDAY WITH THE CURRENT MODELS POINTING TO SUNDAY
AND MONDAY AS THE DAYS WITH THE BEST POTENTIAL FOR SCATTERED
SHOWERS/THUNDERSTORMS.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 06Z WEDNESDAY/...
AS OF 2 AM TUESDAY...MVFR CONDITIONS EXPECTED TO PREVAIL OVERNIGHT
AS MOISTURE TRAPPED UNDER A SURFACE-BASED INVERSION ALLOWS BROKEN
TO OVERCAST LOW STRATUS TO DEVELOP. INTERMITTENT IFR POSSIBLE AT
OAJ/ISO WHERE LOW STRATUS HAS ALREADY BEEN REPORTED. MODEST
SOUTHWESTERLY FLOW WILL INHIBIT FOG DEVELOPMENT OVERNIGHT.
CONDITIONS IMPROVE TO VFR AFTER SUNRISE. SCATTERED MID CLOUDS
EARLY TODAY WITH THE SW WINDS BECOMING GUSTY LATE MORNING THROUGH
EARLY AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS
AFTERNOON. A WEAK COLD FRONT WILL APPROACH FROM THE WEST TODAY AND
CROSS THE REGION TONIGHT. WINDS SHIFT NORTHWEST THEN NORTH BEHIND
THE FRONT LATE TONIGHT.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 255 AM TUESDAY...HIGH PRESSURE WILL INFLUENCE THE WEATHER
THROUGH THE PERIOD LIMITING CHANCES FOR PRECIPITATION THROUGH AT
LEAST FRIDAY. MOISTURE/INSTABILITY WILL INCREASE SATURDAY WITH A
SMALL CHANCE FOR A SHOWER OR THUNDERSTORM OTHERWISE EXPECTING VFR
CONDITIONS THROUGH THE PERIOD.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 235 AM TUESDAY...SW WINDS 15-25 KT CONTINUE THROUGH TODAY
DUE TO TIGHTENED PRESSURE GRADIENT AHEAD OF APPROACHING COLD
FRONT. WILL MAINTAIN CURRENT SCA'S. SEAS 4-9 FT CONTINUE THROUGH
TODAY HIGHEST CENTRAL WATERS.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 255 AM TUESDAY...NORTHERLY SURGE ASSOCIATED WITH A COLD
FRONTAL PASSAGE TUESDAY NIGHT IS FORECAST DIMINISH RAPIDLY
WEDNESDAY AFTERNOON TO 10 TO 15 KT WITH STEEP SEAS 3-5 FT
SUBSIDING SLIGHTLY TO 2 TO 4 FT BY EVENING. A SECONDARY COLD FRONT
AND ASSOCIATED NORTHERLY SURGE TO 20 KT IS EXPECTED LATE WEDNESDAY
NIGHT AND THURSDAY WITH SEAS AGAIN BUILDING TO A CHOPPY 3 TO 5
FT THEN SUBSIDING 2 TO 4 FT LATE AS WINDS DIMINISH TO 10 TO 15
KT. MUCH QUIETER WEATHER AND MORE FAVORABLE BOATING CONDITIONS ARE
EXPECTED FOR FRIDAY AND SATURDAY AS HIGH PRESSURE MOVES OVER THE
WATERS. WEAK SOUTHERLY FLOW 10 KT OR LESS WILL LEAD TO 2 TO 3 FT
SEAS FRIDAY. THE SOUTHERLY FLOW IS FORECAST TO INCREASE SLIGHTLY
TO 10 TO 15 KT SATURDAY WHICH COULD LEAD TO 3 TO 4 FT SEAS OVER
THE OUTER CENTRAL WATERS OTHERWISE 2 TO 3 FT SEAS SHOULD CONTINUE
REMAINDER OF WATERS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ150-156-
158.
&&
SYNOPSIS...DAG
NEAR TERM...DAG
SHORT TERM...DAG
LONG TERM...JME
AVIATION...JME/DAG
MARINE...JME/DAGHazardous weather outlook, May 12, 4:03 AM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 403 AM EDT TUE MAY 12 2015 NCZ029-044>047-079>081-090>094-130815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 403 AM EDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THREATS WILL BE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-130815- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 403 AM EDT TUE MAY 12 2015 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THREATS WILL BE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:23 AM EDT | River Flood Warning | MHX | Duplin | 4 days |
| May 12, 5:42 PM EDT | Special Weather Statement | MHX | Tyrrell | 48 min |
| May 12, 5:59 PM EDT | Special Weather Statement | MHX | Currituck | 31 min |
| May 12, 6:40 PM EDT | Special Weather Statement | MHX | Martin | 20 min |
Nearby
River Flood Warnings in North Carolina, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.